Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 76, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 12, 2018, 3:07 PM CDT for Saint James Parish, Saint John the Baptist Parish, Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2018, 3:07 PM CDT (20:07 UTC)
- Expired
- Jun 12, 2018, 4:00 PM CDT
- In force
- 53 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Saint James Parish, LA, Saint John the Baptist Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2535 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
031
WUUS54 KLIX 122007
SVRLIX
LAC093-095-122100-
/O.NEW.KLIX.SV.W.0076.180612T2007Z-180612T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
307 PM CDT TUE JUN 12 2018
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Southwestern St. John The Baptist Parish in southeastern
Louisiana...
St. James Parish in southeastern Louisiana...
* Until 400 PM CDT.
* At 307 PM CDT, a severe thunderstorm was located near South
Vacherie, or 12 miles northeast of Thibodaux, moving northeast at
15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Gramercy, Lutcher, Wallace, South Vacherie, Convent, North
Vacherie, Garyville, Edgard and Chackbay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3017 9065 2990 9054 2990 9072 2991 9073
2992 9078 2991 9079 2991 9089 2993 9089
2994 9091 2996 9093 2998 9093
TIME...MOT...LOC 2007Z 208DEG 13KT 2996 9073
HAIL...<.75IN
WIND...60MPH
$$
CABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:20 AM CDT, 6 hours 47 minutes earlier.
Area forecast discussion, Jun 12, 8:20 AM CDT, 6 hours 47 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
820 AM CDT Tue Jun 12 2018
.SOUNDING DISCUSSION...
This morning's sounding was routine with no problems encountered.
Surface frontal inversion again this morning due to slightly
cooler air draining in from the north. The entire sounding profile
appears to have moistened up from the previous 24 hours, with a
lot of potential instability (MUCAPE of 4058 J/kg and LI -10).
Vertical wind profile is a lot more calm than the previous
morning's sounding, with a prominent closed hodograph. With that
said, convection that is expected later this afternoon may be
similar to yesterdays, with widespread heavy rain likely again (PW
of 1.86" - well above the mean moving average), frequent
lightning, and gusty winds. Additionally, slightly cooler air
aloft in the mid troposphere has dropped the FZL to 13.3kft AGL,
along with a -20C level of 24.8kft AGL. KLG
&&
.PREV DISCUSSION... /issued 411 AM CDT Tue Jun 12 2018/
SHORT TERM...
Not a lot of difference from yesterday noticed for today.
Microburst numbers remain high. Most thunderstorms should be able
to produce 25 to 30mph but there should be a few that reach that
severe threshold too like at MSY yesterday. Index numbers are
highest at BTR 38 and lower toward the Mississippi gulf coast. MCB
is at 28 and MSY 34 for today. Not seeing any real changes for
Wed either but Thursday these numbers start backing off.
Convective allowing models show a good scattering of thunderstorm
activity today. They also agree with the synoptic models with a
good bit of activity developing along lake and outflow boundaries.
One such area that all agree with is along and either side of the
Miss River from BTR to MSY. Some of this activity will have a
good opportunity to become strong if not severe with very heavy
rainfall. Storm motion will be very little today but there is some
hint of propagation with boundaries although small. So an added
feature will have to be the possibility of localized flooding of low
lying and poor drainage areas as some of these thunderstorms may
persist through their life cycle over the same area.
This daily cycle of thunderstorm activity looks to hang on into
the weekend. This is when the large area of tropical moisture
moves into the western gulf. TPC is showing a 20% chance of
something developing associated with this. We will continue to
concern ourselves with where this deep moisture plume comes
ashore. This looks like it will be at least over the upper Texas
and SW Louisiana coast. There continues to be hints of some of
this moisture making its way into SE Louisiana as well by the
weekend. This is still a very tough call at the moment because to
the immediate east of this plume, a dry area will exist and this
may shift west or east with time in each model run causing a strong
precip gradient to fall inside or just outside the area.
AVIATION...
Some patchy fog has developed this morning at KHUM and now KMCB.
Visibilities could drop to 1/2 mile for a period of time at KMCB.
Once the fog dissipates in a few hours, VFR conditions will be the
norm today, with the main exception being any convective
activity which will likely be clustered in the afternoon hours.
MARINE...
Onshore flow (south or southwest winds) will persist through the
week with high pressure centered to the west. Seas will be generally
less than 2 feet with occasional seas to 3 feet in the outer waters.
The only exception will be higher winds and seas near any
thunderstorms that develop over the waters.
DECISION SUPPORT...
DSS code: GREEN
Deployed: none.
Activation: none.
Activities: none.
Decision Support Services (DSS) Code Legend Green = No weather
impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for Slight risk severe or
excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rain; direct tropical threats; Events of National
Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 90 71 90 71 / 50 20 60 20
BTR 91 74 91 73 / 40 20 40 20
ASD 90 75 90 75 / 50 20 50 20
MSY 91 75 91 76 / 50 20 40 20
GPT 88 76 89 76 / 60 20 60 40
PQL 87 73 88 74 / 60 20 50 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Jun 12, 4:12 AM CDT, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 412 AM CDT Tue Jun 12 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-122115- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 412 AM CDT Tue Jun 12 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight Scattered thunderstorms are forecast over the area today. Some storms are expected to become strong or even severe producing strong winds, frequent lightning, and locally heavy rainfall that could cause localized flooding of low lying and poor drainage areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered thunderstorms are forecast over the area through Monday. Some of these storms could become strong or even severe producing strong winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 12, 12:59 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1259 PM CDT TUE JUN 12 2018
LAZ062-064-121900-
Orleans-Upper St. Bernard-
1259 PM CDT TUE JUN 12 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. BERNARD AND
CENTRAL ORLEANS PARISHES...
At 1259 PM CDT, a strong thunderstorm was located over East New
Orleans. The storm is nearly stationary.
Locations impacted include...
New Orleans and East New Orleans.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2998 9000 3004 9002 3006 8997 3011 8991
3010 8982 3004 8982 3000 8985 2996 8985
TIME...MOT...LOC 1759Z 280DEG 2KT 3005 8995
CABSpecial weather statement, Jun 12, 1:19 PM CDT, 1 hour 48 minutes before
Special Weather Statement National Weather Service New Orleans LA 119 PM CDT TUE JUN 12 2018 LAZ071-121915- Northern Tangipahoa- 119 PM CDT TUE JUN 12 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN TANGIPAHOA PARISH... At 119 PM CDT, a strong thunderstorm was located over Roseland, or near Amite, moving northeast at 5 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Amite, Amite City, Roseland and Wilmer. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3094 9035 3071 9029 3067 9056 3083 9056 TIME...MOT...LOC 1819Z 228DEG 6KT 3078 9049 CAB
Special weather statement, Jun 12, 1:40 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service New Orleans LA
140 PM CDT TUE JUN 12 2018
MSZ080-081-121945-
Harrison-Hancock-
140 PM CDT TUE JUN 12 2018
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL HARRISON AND
NORTHEASTERN HANCOCK COUNTIES...
At 139 PM CDT, a strong thunderstorm was located near Kiln, or 7
miles west of Diamondhead, moving northeast at 5 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Diamondhead, Kiln and Shoreline Park.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3037 8931 3037 8935 3034 8938 3029 8948
3042 8961 3063 8941 3043 8920
TIME...MOT...LOC 1839Z 228DEG 6KT 3041 8949
CABSpecial weather statement, Jun 12, 1:44 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service New Orleans LA
144 PM CDT TUE JUN 12 2018
MSZ082-121945-
Jackson-
144 PM CDT TUE JUN 12 2018
...A STRONG THUNDERSTORM WILL AFFECT JACKSON COUNTY...
At 144 PM CDT, a strong thunderstorm was located 7 miles north of
Vancleave, or 14 miles northwest of Escatawpa, moving northeast at 5
mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Escatawpa, Hurley, Big Point, Vancleave, Wade and Latimer.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3048 8887 3073 8888 3074 8887 3074 8841
3052 8840
TIME...MOT...LOC 1844Z 228DEG 6KT 3064 8871
CABSpecial weather statement, Jun 12, 2:13 PM CDT, 54 minutes before
Special Weather Statement National Weather Service New Orleans LA 213 PM CDT TUE JUN 12 2018 LAZ036-037-048-050-122015- Livingston-St. Helena-East Feliciana-East Baton Rouge- 213 PM CDT TUE JUN 12 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. HELENA... NORTHWESTERN LIVINGSTON...SOUTHEASTERN EAST FELICIANA AND NORTHEASTERN EAST BATON ROUGE PARISHES... At 212 PM CDT, a strong thunderstorm was located near Pride, or 12 miles east of Zachary, moving northeast at 5 mph. Locations impacted include... Pride. LAT...LON 3055 9091 3067 9106 3088 9091 3070 9068 TIME...MOT...LOC 1912Z 221DEG 6KT 3067 9093 CAB
Special weather statement, Jun 12, 2:22 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service New Orleans LA
222 PM CDT TUE JUN 12 2018
MSZ081-122015-
Harrison-
222 PM CDT TUE JUN 12 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HARRISON COUNTY...
At 222 PM CDT, a strong thunderstorm was located near Saucier, or 13
miles northwest of Gulfport, moving north at 10 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Gulfport, Biloxi, Saucier and Lyman.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3047 8895 3048 8934 3065 8934 3065 8925
3068 8924 3068 8894
TIME...MOT...LOC 1922Z 195DEG 7KT 3057 8916
CABThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:06 PM CDT | Special Weather Statement | LIX | Saint Bernard | 84 min |
| Jun 12, 12:59 PM CDT | Special Weather Statement | LIX | Orleans | 61 min |
| Jun 12, 1:19 PM CDT | Special Weather Statement | LIX | Tangipahoa | 56 min |
| Jun 12, 2:13 PM CDT | Special Weather Statement | LIX | Saint Helena | 62 min |
| Jun 12, 2:33 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 117 min |
| Jun 12, 2:44 PM CDT | Special Marine Warning | LIX | 91 min | |
| Jun 12, 2:48 PM CDT | Special Marine Warning | LIX | 87 min | |
| Jun 12, 3:39 PM CDT | Special Weather Statement | LIX | Tangipahoa | 36 min |
| Jun 12, 4:00 PM CDT | Special Weather Statement | LIX | Pointe Coupee | 30 min |
| Jun 12, 4:03 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 27 min |
| Jun 12, 4:17 PM CDT | Special Marine Warning | LIX | 58 min | |
| Jun 12, 4:34 PM CDT | Special Weather Statement | LIX | Saint Tammany | 26 min |
| Jun 12, 4:38 PM CDT | Special Weather Statement | LIX | East Baton Rouge, East Feliciana, Iberville, West Baton Rouge | 67 min |
| Jun 12, 4:40 PM CDT | Special Weather Statement | LIX | Saint John the Baptist | 65 min |
| Jun 12, 5:24 PM CDT | Special Weather Statement | LIX | Saint Tammany | 36 min |
| Jun 12, 5:29 PM CDT | Areal Flood Advisory | LIX | East Baton Rouge, West Baton Rouge | 2 hr |
| Jun 12, 5:34 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 41 min |
| Jun 12, 5:50 PM CDT | Flash Flood Warning | LIX | East Baton Rouge, West Baton Rouge | 85 min |
| Jun 12, 6:07 PM CDT | Special Weather Statement | LIX | Jefferson | 23 min |
| Jun 12, 6:53 PM CDT | Special Weather Statement | LIX | Saint Charles, Saint James | 37 min |
| Jun 12, 6:55 PM CDT | Special Weather Statement | LIX | Terrebonne | 65 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.